The Weekly Retro Movie Rundown!
Flaming Axe of Valhalla! Is it the Weekend already?!
So, on a scorching hot dusty desert highway, sporadically littered by cactus and the odd lizard with its head in a can. Let us be your, leather worn, heavily bearded, road warrior biker gang as we mount our metallic steeds of cinematic greatness. We’ll haul ourselves down the road of retro movie mayhem before pitching up and partying hard at the Shangri-La of celluloid wonder.
Have a happy retro weekend!
SATURDAY 7th JUNE
The Towering Inferno (1974) More4 12:20pm-3:35pm (3 hours 15 minutes)
The world’s tallest building goes up in flames during the opening celebrations. While the architect who designed the skyscraper tries to save the party-goers trapped on the 135th floor, a fire chief leads a valiant attempt to fight the blaze. Disaster movie, starring Paul Newman, Steve McQueen, Faye Dunaway, William Holden, Fred Astaire, Richard Chamberlain, Susan Blakely and Robert Vaughn.
Star Trek: The Motion Picture (1979) Film4 2:55pm-5:30pm (2 hours 35 minutes)
A mysterious, planet-sized energy cloud is heading for Earth, destroying everything in its path. Admiral James T Kirk returns to the bridge of the Enterprise to stop the invader, but he has to contend with a bitter rival and the possession of one of his crew by the alien force. Sci-fi adventure, the first movie based on the TV series, starring William Shatner, Leonard Nimoy, DeForest Kelley and Persis Khambatta.
Fun Fact! The Klingon words spoken by the Klingon ship’s captain were actually invented by actor James Doohan (Commander Scott). Later, linguist Marc Okrand the later devised grammar and syntax rules for the language, along with more vocabulary words in Star Trek III: The Search for Spock (1984), and wrote a Klingon dictionary.
Star Wars: Episode VI – Return of the Jedi (1983) ITV2 6:50pm-9:30pm (2 hours 40 minutes)
The rebel heroes set out to rescue Han Solo from the clutches of alien gangster Jabba the Hutt before preparing for a decisive attack on the evil Empire. Meanwhile, Luke Skywalker faces a more personal battle in a final confrontation with Darth Vader that leads him to the inner sanctum of the Emperor himself. Conclusion of the original sci-fi trilogy, starring Mark Hamill, Harrison Ford and Carrie Fisher.
Monsters, Inc (2001) Sky Movies Disney 4:30pm-6:10pm (1 hour 40 minutes)
Two monsters work for an energy firm that employs scary creatures to sneak into children’s bedrooms and convert their screams into power. However, when a little girl accidentally wanders into the pair’s domain, they have to race against time to return her safely home before anyone finds out. Pixar animated comedy, with the voices of John Goodman, Billy Crystal, Steve Buscemi and James Coburn.
SUNDAY 8th JUNE
Teen Wolf (1985) Channel 5 11:40am-1:20pm (1 hour 40 minutes)
A teenage misfit is initially dismayed to learn he is a werewolf as a result of a hereditary curse. He finds there are advantages as he becomes a local celebrity, while his enhanced agility makes him the star player of his school’s basketball team – but fame quickly goes to his head. Comedy, starring Michael J Fox, James Hampton and Susan Ursitti.
The Money Pit (1986) Channel 5 1:20pm-3:05pm (1 hour 45 minutes)
Yuppie couple Walter and Anna buy a ramshackle old house and set about renovating it, only to see their dream home gradually turn into a nightmare. Anna also has to contend with her ex-husband, who is determined to talk her into giving their relationship another try. Comedy, starring Tom Hanks, Shelley Long, Alexander Godunov and Joe Mantegna.
Ghostbusters (1984) Channel 5 3:05pm-5:10pm (2 hours 5 minutes)
Three eccentric scientists put their hi-tech gadgetry and knowledge of the paranormal to money-making use by setting up in business as freelance ghost catchers. A musician calls them in to investigate when she sees strange creatures in her kitchen, only to end up possessed. As the spook-hunting team members deal with an attempt to shut their operation down, they discover an evil demonic entity is being summoned into existence and it falls to them to stop this creature from destroying the world. Supernatural comedy adventure, starring Bill Murray, Dan Aykroyd, Harold Ramis, Sigourney Weaver, Ernie Hudson and Rick Moranis.
Mannequin (1987) Channel 5 5:10pm-6:55pm (1 hour 45 minutes)
A struggling artist gets a job as a window dresser for a department store, only to discover one of his dummies is a reincarnated Egyptian princess who comes to life at night. As he falls for the living doll, she inspires him to transform the shop’s display and make it the most spectacular in town. Fantasy comedy, starring Andrew McCarthy and Kim Cattrall.
Whatever you’re up to this weekend, remember there is always room for dessert.